Alert archive / New Mexico / Red Flag Warnings in 2017
Red Flag Warning 10, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 3, 2017, 2:03 PM MDT for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 4, 2017, 12:00 PM MDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 3, 2017, 2:03 PM MDT (20:03 UTC)
- In effect from
- Apr 4, 2017, 12:00 PM MDT
- Expired
- Apr 4, 2017, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 12:10 PM MDT | NON-TSTM WND GST 58 | 18 Nne Encinoso, NM | CSBF TRANSWESTERN PUMP. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2230 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
513 WWUS84 KEPZ 032003 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 203 PM MDT Mon Apr 3 2017 ...CRITICAL FIRE WEATHER CONDITIONS RETURN TUESDAY... .An upper trough will cross the southern Rockies overnight and bring through a weak cold front. West to northwest winds behind this system will increase to 20 to 35 mph with higher gusts and also bring in some very dry air which will drop relative humidities under 10 percent in many locations creating critical fire weather conditions. NMZ111>113-TXZ055-056-041300- /O.UPG.KEPZ.FW.A.0009.170404T1800Z-170405T0200Z/ /O.NEW.KEPZ.FW.W.0010.170404T1800Z-170405T0200Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 203 PM MDT Mon Apr 3 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES... The National Weather Service in El Paso has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 111. Fire weather zone 112. Fire weather zone 113 below 7500 feet. Fire weather zone 055. Fire weather zone 056. * WIND...West-northwest at 20 to 35 mph with gusts to 55 mph. * HUMIDITY...5 to 13 percent. * HIGHEST THREAT...is located east of the Continental Divide. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 26
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 3, 2:01 PM MDT, 2 minutes earlier.
Area forecast discussion, Apr 3, 2:01 PM MDT, 2 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
201 PM MDT Mon Apr 3 2017
.SYNOPSIS...
An approaching upper level system will produce strong winds across
the region overnight and through the day Tuesday. Some patches of
blowing dust will be possible Tuesday with temps dropping back to
slightly below normal through midweek. Dry and warmer conditions
will follow for the rest of the week. After Tuesday, winds should
not be a big issue until the upcoming weekend when another
approaching storm will bring an increase in overall wind speeds.
&&
.DISCUSSION...
A developing long wave trough currently dropping into northwestern
Arizona will be responsible for a somewhat extended period of
stronger winds across the area as it traverses New Mexico
overnight and into west Texas Tuesday. Currently lee cyclogenesis
is occurring over northeast New Mexico which has helped to tighten
the surface gradient. This combined with deep mixing to around 600
mb is resulting in a rather breezy afternoon across the region
today.
Wind speeds will stay up some overnight, especially across
mountain tops and along east slope locations as 700 mb winds near
50 knots will cross the region as the base of the trough moves
through. Higher elevations of the Sacramentos will likely see wind
warning criteria before daybreak with advisory level winds
developing east of the Franklin and Organ mountains by midnight.
Boundary layer winds look to stay elevated in the wake of the
trough Tuesday with speeds across all but the western Gila
approaching advisory criteria. In general we should see less dust
with this northwest trajectory, but recent events have revealed
plenty of dust releases from the playas surrounding Lordsburg.
Therefore some patchy blowing dust has been included for areas
downwind of these locations as the day heats up Tuesday.
Everything should begin to settle down shortly after sunset
Tuesday with slightly cooler than normal temps settling in for
midweek. Ridging will follow for the rest of the week resulting in
a quick warm up and mostly lighter winds across the region. Over
the weekend temps will stay up, but the approach of another upper
trough will result in an increase in afternoon winds by Saturday
and possibly another rather windy day come Sunday.
&&
.AVIATION...Valid 04/00Z-05/00Z...
P6SM SKC-SCT250 through period. West winds will remain 15-25G35KTS
through 12Z with eastern slopes possibly a little higher. Upper
trough will move through region around 12Z with W to NW winds of 20-
30G45KTS expected through end of period. Some local areas may
experience 1-3SM BLDU after 15Z.
&&
.FIRE WEATHER...
Upper trough will move through the region around sunrise. Expect
winds to remain at least breezy through the night with a period of
very windy conditions possible during the day Tuesday, especially
over Sacs. Very dry low level air with dew points into the single
digits will lower relative humidities under 10 percent which will
create critical fire weather conditions and a Red Flag Warning has
been issued. A ridge will build in behind the overnight system with
temperatures warming into the 80s by Thursday for the lowlands. Dry
air will remain in place so single digit relative humidities will
likely continue, but the winds will be much less of a concern
through Friday before starting to increase for the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 57 74 46 70 / 0 0 0 0
Sierra Blanca 51 74 41 68 / 0 0 0 0
Las Cruces 47 72 40 67 / 0 0 0 0
Alamogordo 49 71 37 70 / 0 0 0 0
Cloudcroft 32 46 28 47 / 0 10 0 0
Truth or Consequences 48 68 39 67 / 0 0 0 0
Silver City 42 63 33 65 / 0 0 0 0
Deming 45 71 39 68 / 0 0 0 0
Lordsburg 43 69 37 71 / 0 0 0 0
West El Paso Metro 57 73 46 69 / 0 0 0 0
Dell City 44 77 35 65 / 0 0 0 0
Fort Hancock 52 79 43 71 / 0 0 0 0
Loma Linda 51 68 41 64 / 0 0 0 0
Fabens 52 77 43 71 / 0 0 0 0
Santa Teresa 51 73 42 69 / 0 0 0 0
White Sands HQ 52 72 42 68 / 0 0 0 0
Jornada Range 43 71 35 69 / 0 0 0 0
Hatch 45 73 41 68 / 0 0 0 0
Columbus 50 74 44 70 / 0 0 0 0
Orogrande 51 73 41 69 / 0 0 0 0
Mayhill 38 59 30 59 / 0 0 0 0
Mescalero 36 58 31 59 / 0 10 0 0
Timberon 36 57 29 55 / 0 0 0 0
Winston 35 61 28 65 / 0 0 0 0
Hillsboro 43 69 34 65 / 0 0 0 0
Spaceport 45 69 39 68 / 0 0 0 0
Lake Roberts 30 65 24 69 / 0 0 0 0
Hurley 40 65 30 64 / 0 0 0 0
Cliff 38 71 32 75 / 0 0 0 0
Mule Creek 40 67 34 72 / 0 0 0 0
Faywood 44 66 35 65 / 0 0 0 0
Animas 45 72 41 72 / 0 0 0 0
Hachita 44 73 39 71 / 0 0 0 0
Antelope Wells 45 75 41 70 / 0 0 0 0
Cloverdale 43 69 41 69 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from noon to 8 PM MDT Tuesday for NMZ111>113.
Wind Advisory from midnight tonight to 6 PM MDT Tuesday for
NMZ413.
Wind Advisory from 6 AM to 6 PM MDT Tuesday for NMZ402>412-417.
High Wind Warning from 3 AM to 7 PM MDT Tuesday for NMZ414>416.
TX...Red Flag Warning from noon to 8 PM MDT Tuesday for TXZ055-056.
Wind Advisory from midnight tonight to 6 PM MDT Tuesday for
TXZ419.
Wind Advisory from 6 AM to 6 PM MDT Tuesday for TXZ420>424.
&&
27-Laney/26-GrzywaczHazardous weather outlook, Apr 3, 6:12 AM MDT, 7 hours 51 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 612 AM MDT Mon Apr 3 2017 NMZ401>417-TXZ418>424-041215- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 612 AM MDT Mon Apr 3 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. We will see breezy to windy conditions this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday We will see stronger winds on Tuesday which could lead to hazardous driving conditions and lower visibilities because of areas of blowing dust. We will see calmer conditions for the rest of the week and then on Sunday we could see another round of strong winds and blowing dust. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 5:51 AM MDT | High Wind Watch | EPZ | Otero | 8 hr |
| Apr 3, 6:59 AM MDT | Fire Weather Watch | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 7 hr |
| Apr 3, 2:04 PM MDT | High Wind Warning | EPZ | Otero | 29 hr |
| Apr 3, 2:04 PM MDT | Wind Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 28 hr |
Nearby
Red Flag Warnings in New Mexico, 2017Red Flag Warnings in Texas, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.